It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-22-2004, 01:30 PM   #1
Newbie
 
Join Date: Mar 2004
Posts: 4
DodgerFan HB User
Help -- AD/HD and Wellbutrin SR

Hi All-

I am new to this board. I was just diagnosed with AD/HD and possible mild-depression. Hard to figure out which is causing which.

I was prescribed 300mg (150mg in the morning and evening) of Wellbutrin SR.

Is this the best thing though?

Also, how long does it take to kick in for the AD/HD? I think the depression part to kick in takes 3 weeks.

The major side-effect I have noticed is insomnia. It has been very difficult to sleep.

Should I get some ritalin to go along with this. It has been a week and I haven't seen much difference yet.

Thanks!

 
Sponsors Lightbulb
   
Old 03-22-2004, 01:33 PM   #2
Newbie
 
Join Date: Mar 2004
Posts: 4
DodgerFan HB User
Re: Help -- AD/HD and Wellbutrin SR

Quote:
Originally Posted by DodgerFan
Hi All-

I am new to this board. I was just diagnosed with AD/HD and possible mild-depression. Hard to figure out which is causing which.

I was prescribed 300mg (150mg in the morning and evening) of Wellbutrin SR.

Is this the best thing though?

Also, how long does it take to kick in for the AD/HD? I think the depression part to kick in takes 3 weeks.

The major side-effect I have noticed is insomnia. It has been very difficult to sleep.

Should I get some ritalin to go along with this. It has been a week and I haven't seen much difference yet.

Thanks!
Oh, I don't know if it makes a difference but I am 32 years old.

 
Sponsors Lightbulb
   
Old 03-22-2004, 10:47 PM   #3
Junior Member
 
Join Date: Mar 2004
Posts: 26
fuzzybaffy HB User
Re: Help -- AD/HD and Wellbutrin SR

For me the Wellbutrin wasn't very helpful with the attention deficit symptoms. It did help with my mood, though. Also, I experienced insomnia as you had mentioned.

 
Old 03-22-2004, 11:52 PM   #4
Newbie
 
Join Date: Mar 2004
Posts: 4
DodgerFan HB User
Re: Help -- AD/HD and Wellbutrin SR

Quote:
Originally Posted by fuzzybaffy
For me the Wellbutrin wasn't very helpful with the attention deficit symptoms. It did help with my mood, though. Also, I experienced insomnia as you had mentioned.
Why don't you think Wellbutrin didn't work for AD/HD? Did you try anything else for your AD/HD?

Thanks

 
Old 03-23-2004, 03:41 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 1,948
index.html HB User
Re: Help -- AD/HD and Wellbutrin SR

Quote:
Originally Posted by DodgerFan
...I was prescribed 300mg (150mg in the morning and evening) of Wellbutrin SR...The major side-effect I have noticed is insomnia. It has been very difficult to sleep...Should I get some ritalin to go along with this.
Just a couple of thoughts. The doses of Wellbutrin SR must be taken no closer together than 8 hours. Perhaps you can talk to your doctor about moving you evening dose to earlier in the afternoon to see if that helps your sleep (say, one dose at 6am and one at 2pm).

There's a newer Wellbutrin XL that is taken once a day. Might also be worth a try if your insomnia is bothersome.

Ritalin may also worsen your insomnia.

 
Old 03-24-2004, 01:40 PM   #6
Newbie
 
Join Date: Mar 2004
Posts: 4
DodgerFan HB User
Re: Help -- AD/HD and Wellbutrin SR

<<Just a couple of thoughts. The doses of Wellbutrin SR must be taken no closer together than 8 hours. Perhaps you can talk to your doctor about moving you evening dose to earlier in the afternoon to see if that helps your sleep (say, one dose at 6am and one at 2pm).

There's a newer Wellbutrin XL that is taken once a day. Might also be worth a try if your insomnia is bothersome.

Ritalin may also worsen your insomnia.>>

Thanks. I will check in on that.

Yes, that is my concern about Ritalin.

Regards

 
Old 03-24-2004, 08:06 PM   #7
Junior Member
 
Join Date: Mar 2004
Posts: 26
fuzzybaffy HB User
Re: Help -- AD/HD and Wellbutrin SR

I still exhibited the attention deficit symptoms while on Wellbutrin. I still daydreamed, couldn't stay focused during lectures, still fidgeted, etc.

I am now taking Strattera, and I can't say it's helping me that much more with the attention problems either. Things have improved somewhat, but I'm not sure if this is the degree to which my attention should have improved. Hope that helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin...help! dove1212 Depression 13 02-18-2011 08:19 PM
Wellbutrin, to help quit smoking?? Jbo2828 Smoking Cessation 1 01-11-2007 07:07 AM
I really need someone's help :) LostSoul101 Bipolar Disorder 10 02-09-2006 06:33 PM
Wellbutrin..Please someone help!! NNA SCARED Depression 11 07-28-2005 07:35 AM
sick of feeling sick! wellbutrin! help please! merdoobederdo Depression 6 07-26-2005 05:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!